# SDR MNZA0207008

- Difficulty date: July 29, 2002
- Submitted: September 16, 2002
- Operation: Air carrier
- Aircraft: N5172J
- Make and model: Cessna 172R
- Aircraft serial: 17281095
- Aircraft time: 313 hours, 313 cycles
- Engine: Lyc IO360L2A
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Reservoir
- Part number: 051600918
- Condition: Cracked
- Location: Fuel System
- Part time: 313 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

UPON INSPECTION, IT WAS NOTED THAT A FUEL STAIN WAS EVIDENT ON THE UNDERBELLY OF THE AIRCRAFT IN THE VACINITY OF THE FUEL SELECTOR VALVE. CABIN FLOORING AND UPHOLSTERY WAS REMOVED AND THE FUEL SELECTOR AND FUEL RESERVOIR WAS REMOVED AND INSPECTED.  THE RESEVOIR WAS PRUGED AND PRESSURE TESTED.  THE TANK WAS THEN COVERED IN A SOAPY WATER SOLUTION AND LEAK WAS NOTED COMING FROM A WELDED SEAM.  IT IS BELIEVED THAT A MINIMUM .75 INCH CRACK WAS EVIDENT IN A PART WIGH ONLY 300 HOURS.  MFG WARRANTY REPLACED THE PART AND AFTER TAKIN PICTURES, WE SURRENDERED THE PART TO THEM.
